HomeClinical ToolsqSOFA

⚠️ qSOFA Score Calculator

Calculate the quick SOFA (qSOFA) score to flag patients with suspected infection at risk of poor outcomes.

Clinical takeaway

qSOFA ≥ 2 warrants escalation and assessment for organ dysfunction.

Loading calculator…
Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

When to use

Rapid bedside screen in suspected sepsis outside the ICU.

How it works

1 point each: respiratory rate ≥ 22, altered mentation (GCS < 15), systolic BP ≤ 100. ≥ 2 = higher risk.

Key points

  • qSOFA ≥ 2 warrants escalation and assessment for organ dysfunction.
  • A score < 2 does not exclude sepsis.
  • It is a prompt, not a diagnosis.

References

Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

Respiratory rate ≥ 22/minNo
Altered mentation (GCS < 15)No
Systolic BP ≤ 100 mmHgNo

qSOFA0/3

  • Interpretation< 2: lower risk (does not rule out sepsis).
Respiratory rate ≥ 22/minYes
Altered mentation (GCS < 15)Yes
Systolic BP ≤ 100 mmHgYes

qSOFA3/3

  • Interpretation≥ 2: higher risk of mortality / prolonged ICU stay.

Frequently asked questions

What is qSOFA Score Calculator?
Calculate the quick SOFA (qSOFA) score to flag patients with suspected infection at risk of poor outcomes.
How is qSOFA Score Calculator calculated? What is the core formula?
1 point each: respiratory rate ≥ 22, altered mentation (GCS < 15), systolic BP ≤ 100. ≥ 2 = higher risk.
When is qSOFA Score Calculator used?
Rapid bedside screen in suspected sepsis outside the ICU.
What are the key clinical points for qSOFA Score Calculator?
qSOFA ≥ 2 warrants escalation and assessment for organ dysfunction. A score < 2 does not exclude sepsis. It is a prompt, not a diagnosis.
What are the limits and cautions when using qSOFA Score Calculator?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is qSOFA Score Calculator calculated in practice? Can you show a worked example?
Inputs: Respiratory rate ≥ 22/min No, Altered mentation (GCS < 15) No, Systolic BP ≤ 100 mmHg No → Result: qSOFA 0 /3(Interpretation: < 2: lower risk (does not rule out sepsis).) Inputs: Respiratory rate ≥ 22/min Yes, Altered mentation (GCS < 15) Yes, Systolic BP ≤ 100 mmHg Yes → Result: qSOFA 3 /3(Interpretation: ≥ 2: higher risk of mortality / prolonged ICU stay.)

Other tools

⚠️ NEWS2🌡️ SIRS🫀 SOFA🫁 OI

中文版 →